MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6) 2024, a long-term palindrome chronic catheter was implanted in the patient's neck for ongoing dialysis.The patient has been undergoing thrice-weekly scheduled dialysis sessions since then.On the day of the event, at 12:11, the nurse prepared the catheter for use by disinfecting the venous end, aspirating heparin solution, and connecting a 10 ml syringe to test the catheter's functionality.During the process, a crack was observed at the threaded connection of the venous port (luer adapter).Blood was drawn, and no leakage was detected.The complication was immediately reported to the physician, head nurse, and director.A double-lumen catheter was subsequently connected, with low-flow dialysis initiated.Throughout the procedure, the patient and catheter were closely monitored, with no abnormalities observed.The patient was informed that the venous port interface would be scheduled for replacement.The catheter was not repaired.There was no leak.Tego was not utilized.The insertion site was not treated prior to product placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6) 2024, a long-term palindrome chronic catheter was implanted in the patient's neck for ongoing dialysis.The patient has been undergoing thrice-weekly scheduled dialysis sessions since then.On the day of the event, at 12:11, the nurse prepared the catheter for use by disinfecting the venous end, aspirating heparin solution, and connecting a 10 ml syringe to test the catheter's functionality.During the process, a crack was observed at the threaded connection of the venous port (luer adapter).The catheter was not repaired.Tego was not utilized.The insertion site was not treated prior to product placement.Blood was drawn, and no leakage was detected.The complication was immediately reported to the physician, head nurse, and director.As an intervention, a double-lumen catheter was subsequently connected, with low-flow dialysis initiated.Throughout the procedure, the patient and catheter were closely monitored, with no abnormalities observed.As a remedial action, the patient was informed that the venous port interface would be scheduled for replacement.The procedure was completed after the remedial action.The catheter was in place for 1 year.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street mansfield
mansfield, MA 02048
8772111850
MDR Report Key23512212
Report Number1282497-2025-00632
Device Sequence Number15856421
Product Code MSD
UDI-Device Identifier10884521013148
UDI-Public(01)10884521013148(17)280717(10)2318500147
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145014
Device Catalogue Number8888145014
Device Lot Number2318500147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/11/2025
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown